Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
DontWantToFeelUgly

Don't know what to do about Roaccutane!!!

Recommended Posts

Ok here's the deal - Just been to my derm and she said she'd agree to put me on a low dose of roaccutane because my skin just depresses SO SO SO SO much.

I've been on minocycline/zineryt for about 7/8 months and it has worked well, I think I have about 3 active spots at the moment, but they're starting to become the painful sort again which worries me.

Anyway, my skin really is not that bad but as I said, it DEPRESSES me beyond words. Its often a struggle to get out of bed in the morning because I'm too scared to look in the mirror. And I'm also aware that my acne will probably come back right after I stop the mino??

I've been put on Prozac as I really am quite low (about my skin), and to my suprise, my derm actually said this wouldn't be a problem so long as she had weekly appointments with me and I was honest about any worsening of depression.

Thing is, is that naturally, roaccutane DOES worry me. Don't get me wrong, I would do ANYTHING for clear skin, but sometimes people make such a big deal about the initial breakout and whatever else that it almost seems off-putting.

How bad REALLY is the breakout? I know this is silly for me to ask, as my derm pointed out, it really is unique to each person, but is it going to get crazily worse?!?! How long is it likely to last?

What about the other effects like red skin/dry skin? Are they bearable? Or just down-right intolerable? Are people likely to look at you strange?

I'm sorry to go on, I hope you appreciate my situation. I'm going back to see her in 3 weeks so I can think about it and have blood tests etc..

But I guess what I'm trying to ask is, will the roaccutane be worth it? Will it really give me clear skin? Or will it just make my appearance WORSE??

Thank you for reading. I really appreciate any honest feedback.

Share this post


Link to post
Share on other sites

Hey again!

I answered your other post as well. I'm glad you got the prescription! Don't worry about the side-effects. They are usually easily maneagable. I was on 60 mg for 5 months (I'm 115 pounds), and the only side-effects I got were dry lips and dry skin. (to tell you the truth, the dry skin was a RELIEF after so many years of oily, oily skin!) I did not get an initial breakout, although it probably took a while before I really saw clearing. I noticed less oil in about the first week, and after about the 2nd month, I did not get ANY new pimples!! Yay! I recommend Aquafor (I think that's how you spell it) lip ointment, because your lips get pretty painful. Apply it OFTEN!!! And simply be gentle with your skin. Wash with a gentle facial wash and apply non-comedogenic moisterizer. I tried to continue with Differin while on the Accutane, but it proved too drying...I ended up not needing it, anyway. Accutane usually clears people up without needing any other acne medications. As I also stated in the other post, Accutane had no side-effects for me mentally, either. I have been diagnosed with severe depression, and Accutane only helped me feel good about myself. No, people did not stare at me...if you use moisterizer (I also used good old oil-free make-up!), you will look beautiful! I bet you will get tons of compliments, and your self-esteem will sky rocket. If you do get more serious side-effects (back-pain, etc), simply talk to your derm!

Share this post


Link to post
Share on other sites

I have been on Accutain for the last month. I had a innitial breakout after two weeks.. Maybe I am a wimp.. :-$ But all the side effects really bother me.. But I love the main side effect my face has no acne on it.. and alot of the scars are stating to heal.. I feel so much better about myself now. I hope this keeps working! Although, Vasiline has really worked for my lips, and ocean spray for my nose and a humidifier.. Then I have been useing a ton of lotion.. I like Cetaphil so far. Although, I am starting to get these really dry patches on my arms and neck that look like hickys.. (thats kinda gross) makes me feel like I am in high school again smile.gif. Anyways, I am feeling great.. in spite of all that. I had depression also and I have not experianced any side mental side effects. Good Luck

Share this post


Link to post
Share on other sites
Ok here's the deal - Just been to my derm and she said she'd agree to put me on a low dose of roaccutane because my skin just depresses SO SO SO SO much.

I've been on minocycline/zineryt for about 7/8 months and it has worked well, I think I have about 3 active spots at the moment, but they're starting to become the painful sort again which worries me.

Anyway, my skin really is not that bad but as I said, it DEPRESSES me beyond words. Its often a struggle to get out of bed in the morning because I'm too scared to look in the mirror. And I'm also aware that my acne will probably come back right after I stop the mino??

I've been put on Prozac as I really am quite low (about my skin), and to my suprise, my derm actually said this wouldn't be a problem so long as she had weekly appointments with me and I was honest about any worsening of depression.

Thing is, is that naturally, roaccutane DOES worry me. Don't get me wrong, I would do ANYTHING for clear skin, but sometimes people make such a big deal about the initial breakout and whatever else that it almost seems off-putting.

How bad REALLY is the breakout? I know this is silly for me to ask, as my derm pointed out, it really is unique to each person, but is it going to get crazily worse?!?! How long is it likely to last?

What about the other effects like red skin/dry skin? Are they bearable? Or just down-right intolerable? Are people likely to look at you strange?

I'm sorry to go on, I hope you appreciate my situation. I'm going back to see her in 3 weeks so I can think about it and have blood tests etc..

But I guess what I'm trying to ask is, will the roaccutane be worth it? Will it really give me clear skin? Or will it just make my appearance WORSE??

Thank you for reading. I really appreciate any honest feedback.

Hi there, i really related to reading what you go through with your skin. You mirror my thoughts exactly saying how depressed it mades you feel, and like you my skin wasn't horrific to start with but it left me feeling so low i just wanted to hide away in the house. I have been on roaccutane for just over a month (30mg per day) and just before i replied to your post i looked in the mirror and my skin is flawless in a way i never though it could be again. When i first started on the roaccutane, my skin was actually the best i had been in a while - it would still look awful to everone else but to me was a total improvement. I had been taken Dianette for about 5 months prior to begining Roaccutane and i wondered if this was begining to take effect. Anyway, my skin stayed pretty reasonable for about 2 weeks and then i did begin to worsen - to my absolute horror even though i had been warned a breakout was likely. In fairness, guilty as charged i am the worst culprit for picking my skin and with having naturally sensitive skin anyway i just worsened the breakout i got. After despairing and being convinced the Roaccutane was failing my skin just cleared really rapidly, the only side effects i have at present are quite dry lips - vaseline is a godsend - and my skin in general is quite dry, moisturize! To me this is nothing compared to how happy i feel when i look in the mirror, i am so happy i gave roaccutane a chance and if my skin is flawless after just over a months i'm optimistic it stays this way! I really hope that Roaccutane works for you, the end result will be so worth it for you :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×